I am new to the boards but am really looking for some help. My Dr. gave me Protonix because I was experiencing some acid reflux...I took Protonix for 2 weeks (1 per day at 40mg) .. I have been having very bad side effects... Naseous, dizzy, increased anxiety, palpitations, gagging, insomnia, rapid heart beat. I thought I was dying. I called my Dr and he blew me off saying he never heard of such side effects and that I am getting anxious maybe I should see a therapist. I have no history of bad anxiety and racing heart like this.. So I decided to stop taking the Protonix...the last time i took it was thursday and i still feel like im in hell.... You would think I am detoxing from some other hard core drug and I havent taken anything else.. I am still so naseous, gagging, stomach pains, heart palps..and I am def not pregnant or anything like that so I cant find any other cause for all of this..
Is there anything i can do to get this medicine out of my system. My dr. doesnt believe i m feeling all of this from Protonix but it is the only thing I am taking. Please help. Has anyone else has a similar feeling from protonix or other acid "relievers". I traded one problem for 10 others and just want these drugs out of my body
The only thing I ever experienced was more irritation to dry eyes and they said that was a side effect, So I stopped taking it and took something else.
Did you Doc offer to change your med for that?
Maybe these aren't due to your meds at all. Maybe you just started having anxiety about the same time you started taking it. Because you don't have a history doesn't mean you can't start. I vote for another Doc myself.
Did you stop taking it and do you still have the other symptons? They have stuff over the counter now you can try that work pretty good. Other wise go to gastro man and have him test you.
TY for responding. To be honest i really do think it is the meds. Ever since I went on it I have all of these symptoms.. I am currently in bed with a splitting headache, naseousness, dizzyness, heart beats..its not stress... im not stressed other then feeling sick as a dog
I didn't have any side effect difficulties with Protonix, Prevacid, Prilosec, Aciphex, Zegrid, or Kapidex.
It was Nexium that got me. I was on a twice a day regimine on all of the above (except the Kapidex) and of the Nexium. As soon as I started the Nexium, I has extreme nausea, stomach pain, diarrhea, and intense heartburn. (I have "silent" reflux and never had heartburn before this. My symptom was coughing and breathing problems because the acid was irritating my lungs.) I stayed on it a couple days, then called my doc. He told me that I wasn't giving it a real try and that I needed to stay on it for at least a month to see how it would work. I also needed to give it a longer try before I could try the next med because of insurance.
Anyway, I suffered with the Nexium longer than I should have. I assumed that after going off of the Nexium, I had chronic diarrhea and nausea that continued. I was on it last June. As of October, I was officially diagnosed with IBS. I had some reflux-related stomach surgery around the same time. I've gone from IBS-D to IBS-A.
All of my docs say that the Nexium had nothing to do with my IBS problems. I still say it did. I was clockwork regular before I started on the Nexium and I started in with the symptoms immediately upon beginning the prescription. If the two are unrelated, it is an awfully coincidental. I'm not buying it.
I certainly hope your issue clears up soon. I think my incident is way out of the norm. Just wanted you to know that PPI's can have side effects for some people.
Thank you so much for your reply.. I too believe what you were experiecing is from the Nexium.. I have been doing research alll day on manyyyy message boards and altho it is rare I am findind pple who felt what we felt. I dont understand why drs. find it so hard to believe. I guess we can be in that 1%. I just want the misery to pass to be honest. Thank you again!
My husband took Protonix for 3 days and he couldn't sleep and was seriously agitated. He was like a walking zombie but still could not sleep. When he stopped taking the stuff the symptoms stopped right away. Of course he didn't take them for very long. I don't know why your symptoms have not at least lessened by now but yes I have read that others have complained of all your symptoms. You were correct to stop taking Protonix! And if your doctor didn't believe you then find another doctor...I would want a doctor to believe me when I told him something.